Alert archive / Ohio / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 21, NWS Wilmington, OH

April 10, 1999Auglaize County, Shelby County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Apr 10, 1999, 10:54 PM EDT for Auglaize County, Shelby County, Ohio. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 10, 1999, 10:54 PM EDT (02:54 UTC)
Expired
Apr 10, 1999, 11:45 PM EDT
In force
51 min
Issued by
NWS Wilmington, OH
Area
Whole counties

Counties Auglaize County, OH, Shelby County, OH

The radar

The Cincinnati radar (KILN), 119 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 10, 10:54 PM EDTHail 1New Bremen, OH

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.9 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 1999-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 1999-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1256 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KILN 110254 RRA
SVRILN
OHC011-149-110345-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1054 PM EDT SAT APR 10 1999

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  AUGLAIZE COUNTY IN WEST CENTRAL OHIO.
  SHELBY COUNTY IN WEST CENTRAL OHIO.

* UNTIL 1145 PM EDT

* AT 1053 PM EDT... DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7
  MILES SOUTHWEST OF WAPAKONETA... MOVING EAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BOTKINS AT 1100 PM EDT .
  I-75 AT MILE MARKER 100 AT 1100 PM EDT .
  JACKSON CENTER AT 1107 PM EDT .
  WAYNESFIELD AT 1114 PM EDT .
  NEW HAMPSHIRE AT 1115 PM EDT .

DDAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS!

.END/SW/JD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 8:40 PM EDT, 2 hours 14 minutes earlier.

Area forecast discussion, Apr 10, 8:40 PM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
840 PM EDT SAT APR 10 1999

KIWX SHOWING A LINE OF SEVERE THUNDERSTORMS MOVING TOWARDS FA WITH
SURFACE WARM FRONT SOUTH OF SDF AND LEX.  WARM FRONT CONTINUES TO
MOVE NORTHEAST TOWARDS FA.

21Z RUC AND 18Z MESOETA SHOW IMPRESSIVE PARAMETERS FOR SEVERE WX
THIS EVENING OVER FA.  WIND PROFILE IS IMPRESSIVE WITH 45KT 850 JET
POKING INTO SOUTHERN FA BY 06Z AND 140 KT 250 MB JET TO OUR
SOUTHWEST.  THIS PUTS FA IN GREAT LOWER LEVEL CONVERGENCE AND UPPER
LEVEL DIVERGENCE COUPLET AT 6 AND 9Z.  AS A RESULT HELICITY VALUES
BECOME GREATER THAN 600.  MOST CONVECTION WILL BE ELEVATED EXCEPT IN
THE SOUTHWEST WHICH WILL GET IN THE WARM SECTOR AROUND MIDNIGHT.
FEEL THREAT OF SEVER WILL BE MAINLY HAIL NORTH OF 1-70 AND WIND
SOUTH.  TORNADIC THREAT REMAINS BEST IN THE CVG (TRI-STATE) NEAR THE
TRIPLE POINT.

THE ONLY CHANGE TO ZONES WILL BE TO ADD SEVERE IN NORTHERN FA.  WILL
NOT UPDATE ZONES AGAIN UNTIL AND IF CONVECTIVE WATCH IS ISSUED.

.ILN...NONE
TIPTON

In the hours before

Special weather statement, Apr 10, 10:28 PM EDT, 26 minutes before
OHZ077-110332-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1028 PM EDT SAT APR 10 1999

A SMALL LINE OF SHOWERS AND THUNDERSTORMS WILL AFFECT HAMILTON
COUNTY BETWEEN 1045 PM AND 11 PM.  YOU CAN EXPECT WIND GUSTS UP TO 40
MPH...PEA SIZE HAIL AND HEAVY RAIN.

TIPTON
Special weather statement, Apr 10, 10:28 PM EDT, 26 minutes before
OHZ077-110332-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1028 PM EDT SAT APR 10 1999

A SMALL LINE OF SHOWERS AND THUNDERSTORMS WILL AFFECT HAMILTON
COUNTY BETWEEN 1045 PM AND 11 PM.  YOU CAN EXPECT WIND GUSTS UP TO 40
MPH...PEA SIZE HAIL AND HEAVY RAIN.

TIPTON

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 11:12 PM EDTSevere Thunderstorm WarningILNHardin58 min
Apr 10, 11:47 PM EDTSevere Thunderstorm WarningILNButler48 min
Apr 10, 11:54 PM EDTSevere Thunderstorm WarningILNWarren46 min
Apr 10, 11:56 PM EDTSevere Thunderstorm WarningILNUnion34 min
Apr 11, 12:02 AM EDTSevere Thunderstorm WarningILNClinton63 min
Apr 11, 12:06 AM EDTSevere Thunderstorm WarningILNDelaware49 min
Apr 11, 4:27 AM EDTSevere Thunderstorm WarningILNHighland48 min
Apr 11, 4:50 AM EDTFlash Flood WarningILNBrown, Highland2 hr
Apr 11, 4:50 AM EDTFlash Flood WarningILNClermont2 hr

Nearby

Severe Thunderstorm Warnings in Ohio, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.